Vol. 183, No. 2, 1998

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 315: 1  2
Vol. 314: 1  2
Vol. 313: 1  2
Vol. 312: 1  2
Vol. 311: 1  2
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Normal surface Q-theory

Jeffrey L. Tollefson

Vol. 183 (1998), No. 2, 359–374
Abstract

We describe an approach to normal surface theory for triangulated 3-manifolds which uses only the quadrilateral disk types (Q-disks) to represent a nontrivial normal surface. Just as with regular normal surface theory, interesting surfaces are among those associated with the vertices of the projective solution space of this new Q-theory.

Milestones
Received: 28 October 1996
Revised: 24 March 1997
Published: 1 April 1998
Authors
Jeffrey L. Tollefson
University of Connecticut
Storrs, CT 06269-3009